Jump to content
CrazyBoards.org

anybody take 50 mg seroquel?


Recommended Posts

Lately the sedation and dosage inverse relationship is coming up a lot in the forum chats related to Seroquel. People swear that its more sedating at low doses and gets less and less sedative as the doses gets higher. They explain this bizarre behaviour of serouel at low doses by attributing it to its higher affinity for the histamine receptors. As far as sedation is concerned i'm okay with that. 

My concern is that, Histamine receptors are also directly linked to appetite regulation, and also the regular use of antihistamines is linked to senility at old age (or so i've read). Given that at low doses, such as mine 50 mg, and its high affinity to bind to the histamine receptors, Does that mean it'll also cause more elevation in appetite at low doses? 

given its antihistamine properties and its link to possible degeneration of Brain function , should i maybe look to an alternative medicine in the long term scheme? 

I understand that i should be asking all these questions to my doctor. But i live in India, and unfortunately the doctors for treating mental health disorders are scant out here, probably because the occurrence of all such mental health disorders is extremely rare out here. 

The few Pdoc's that i do find, are usually not that concerned about explaining the side effects ( or sometimes even admitting that there are any side effects). Like for example my old pdoc denied that Seroquel increases appetite at all. Even after taking it for a few months when I told him plain that IT IS very much elevating my appetite, i feel it every night when i want to binge on carbs, and i cant stop it, he still refuses to accept it. Says its the best AP when it comes to not causing weight gain and what im feeling is all in my mind, not real. So you see my dilemma. I rely on my own research to protect myself from all the nasty side effects that comes with psych meds. But that doesn't always work, theres just so much research out there, its overwhelming, and confusing often times. So Crazyboards has been a blessing for me. People are very informative in here. I trust the personal anecdotes and experiences shared by members more than any doctor or research article. So any advice, thoughts you can share will be very much appreciated.
Ravdeep Singh is online now Report Post  
Link to comment
Share on other sites

1 hour ago, ravdeep said:

The few Pdoc's that i do find, are usually not that concerned about explaining the side effects ( or sometimes even admitting that there are any side effects). Like for example my old pdoc denied that Seroquel increases appetite at all. Even after taking it for a few months when I told him plain that IT IS very much elevating my appetite, i feel it every night when i want to binge on carbs, and i cant stop it, he still refuses to accept it. Says its the best AP when it comes to not causing weight gain and what im feeling is all in my mind, not real. So you see my dilemma. I rely on my own research to protect myself from all the nasty side effects that comes with psych meds. But that doesn't always work, theres just so much research out there, its overwhelming, and confusing often times. So Crazyboards has been a blessing for me. People are very informative in here. I trust the personal anecdotes and experiences shared by members more than any doctor or research article. So any advice, thoughts you can share will be very much appreciated.
Ravdeep Singh is online now Report Post  

I'm sorry you are getting the "brush off" with doctors about your concerns. I have the same problem when i bring up common side effects that I'm worried about, doctors always act like it's nothing at all to worry about....even when I'm experiencing said effect (like weight gain) they minimize it and tell me it will wear off over time. They will only disclose the benign side effects (like dry mouth, constipation) and claim that this is the only thing that will happen.

I took Seroquel (years ago) but it was for acute psychosis. I was taking around 200-400mg. I can't speak for the 50mg dose - I can only say that the high dose I was on made me a complete zombie. I would sleep for like 20 hours and felt like I was in a complete haze. Brain was mush. I've also found with many A/Ps (Seroquel, Risperdal, Zyprexa) I had increased appetite. Zyprexa was the worst - I'd binge eat in the middle of the night (Never in my life have I had this problem, or any issue with food)

So I don't know....hopefully, some folks here that have been on lower doses can help! Perhaps you can give it a fair trial and keep a journal, then if the side effects outweigh the benefits, see what other options there are? What was the Seroquel prescribed for? I've read here that Abilify could be a good choice with less side effects compared to older A/Ps...I took it only for super short trial because  it cause inner restlessness.

Edited by cloudmonger
  • Like 1
Link to comment
Share on other sites

Thanks for the reply cloudmonger. It makes a world of a difference when someone takes the time to hear out the struggle, challenges we go through. Its an act of kindness.
My diagnosis changes from doctor to doctor, some believe that its BP 2, others think its Major depressive disorder and anxiety ( i personally believe its the latter).  I don't know for which of these it was prescribed, all i know is that it helps both depression and anxiety. Its a good med, shame i cant take it in higher doses (like 200-300mg) coz it induces an uncontrollable hunger at those doses. 50 mg also causes increased appetite, but its somewhat manageable.   

Link to comment
Share on other sites

I have been on doses ranging from 12.5 mg to 600 mg and I found that the increased appetite was worse at higher doses.  Even at very low doses I find it helps me with mood and anxiety.  I'm on 12.5 right now.

I'd be really careful about making these indirect links of antihistamines -> quetiapine -> not taking it anymore.  I think there's just too much uncertainty.  When deciding whether to take it, I'd focus on the side effects you're actually experiencing.

  • Like 1
Link to comment
Share on other sites

3 hours ago, ravdeep said:

Thanks for the reply cloudmonger. It makes a world of a difference when someone takes the time to hear out the struggle, challenges we go through. Its an act of kindness.
My diagnosis changes from doctor to doctor, some believe that its BP 2, others think its Major depressive disorder and anxiety ( i personally believe its the latter).  I don't know for which of these it was prescribed, all i know is that it helps both depression and anxiety. Its a good med, shame i cant take it in higher doses (like 200-300mg) coz it induces an uncontrollable hunger at those doses. 50 mg also causes increased appetite, but its somewhat manageable.   

Sure thing! Happy to help. So many people here have been kind to help me, I can only try to add my feedback as well. It's good to hear that a low dose of Seroquel makes a difference. Do you feel it's helped with your depression? Or does it help more with anxiety & mood stabilization?

I'm fairly certain the worst side effects (that i mentioned) will only happen at higher doses. I say, if the 50mg is noticeably helping you - stick with it for awhile, you can try to tweak the dosage before moving on to something else (if the side effects become too bothersome). With meds, there always seems to be a trade off.

Link to comment
Share on other sites

Rav, first of all, welcome to CB. We're very glad to have you. Please do PM me or one of the other mods if you need help with how the site works.

I've been on Seroquel for over a decade, at doses ranging from 25-300 mgs. I've tried the IR and the XR.  May I ask what time of day you're taking your dose? 

Link to comment
Share on other sites

This is my experience for what it's worth........In the past, I've taken Seroquel doses ranging from 25-200mg.   My pdoc prescribed it mainly for sleep, so I took it at bedtime.

She wouldn't prescribe higher than 200mg for insomnia.

At first, she prescribed 25mg, and that worked for a few weeks, then she escalated it to 50mg. then 100, then 150, then finally 200mg...

I noticed weight gain/appetite increase, starting at 25mg, and then at each dose increase, noticed more and more weight gain.......Finally, after I had gained about 30 lbs over the course of 6 months, I told her I wanted off Seroquel because my self-esteem had plummented due to the extra weight.

So yes, I think weight gain could be worse at the higher doses, but you could still get it at the lower doses......Also, for me, tolerance to the sedation effects built up fairly quickly, and I had to keep escalating dose to get the sedation...........I finally had to quit it because all the extra pounds were making my depression worse.

It took me a awhile to lose the pounds after quitting Seroquel, but finally I'm back down to a healthy weight.

Edited by CrazyRedhead
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...